MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Model Number MX9175
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 22099393.D4.Medical device expiration date: 20sep2025.H4.Device manufacture date: 19sep2022.D4.Medical device lot #: 22049053.D4.Medical device expiration date: 05apr2025.H4.Device manufacture date: 04apr2022.D4.Medical device lot #: 22079350.D4.Medical device expiration date: 19jul2025.H4.Device manufacture date:18jul2022.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd maxguard extension set with standard needless connector there was a clog.This occurred 8 times.This is the 1st of 2 events.There was no report of patient impact.The following information was provided by the initial reporter: it was reported that the valve at the y-site gets occluded, resulting in having to switch out the set to administer medications.The blue valve mechanism inside the needleless y-site connector appears to occlude the tubing at the y-site connector.We have 3 sets of the tubing that actually malfunctioned to send in, along with packaging, and two unopened sets from the same lot number and bin in pacu storage closet.There were additional similar reports from or/anesthesia finding the same problem, and they also saved one of the sets that malfunctioned, and packaging from lot 22079350 exp 2025-7-19.We also have five samples unopened from this same lot.And anesthesia also saved the packaging and set from another set that malfunctioned from lot 22099394 exp 2025-09-20.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Followup mdr submission for device evaluation: 20 samples model mx9175 (lot 22099393, 22049053, 22079350 and 22099394) was returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a 10 ml bd syringe filled with water.The set was unable to be flushed.Further visual inspection under the microscope showed excess solvent near the female luer for 1 used sample and 1 unused sample lot 22099393, 3 samples lot 22049053, 1 sample lot 22079350, 22099394.Excess solvent was seen near the male luer for one sample lot 22099394.The customer complaint that the set was unable to be flushed was replicated.A quality notification was sent to the manufacturer.From the manufacturers investigation, the possible root cause of the occlusion failure mode condition in female and male luer in the mx9175 model is due to an incorrect method of solvent application by the assembler and/or the mdgn solvent dispenser.As a containment action, a quality alert was created on (b)(6) 2023.As a corrective action, there will be a change from mdgn solvent dispensers to medica dispensers.A device history record review for model mx9175 lot number 22049053 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28apr2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 22099393 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 20sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 22079350 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 27jul2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx9175 lot number 22099394 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 21sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD MAXGUARD EXTENSION SET WITH STANDARD NEEDLESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17219483
Report Number9616066-2023-01288
Device Sequence Number14199421
Product Code FPA
UDI-Device Identifier50885403237674
UDI-Public(01)50885403237674
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/19/2025
Device Model NumberMX9175
Device Catalogue NumberMX9175
Device Lot Number22079350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown